Hail, Kanabec
- When
- November 5, 7:35 AM CST
- Where
- Kanabec County, Mora
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 45.880, -93.300
Dime to nickel size hail covered the ground.
A warm frontal boundary over Southwest MN. was the mechanism for the development of isolated severe weather on this date.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A warm frontal boundary over Southwest MN. was the mechanism for the development of isolated severe weather on this date.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Nov 5, 5:25 AM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 525 AM CST WED NOV 5 2008 .UPDATE...FOR 12Z AVIATION DISCUSSION BELOW && .DISCUSSION.../ISSUED 343 AM CST WED NOV 5 2008/ DIFFICULT FORECAST NEXT FEW DAYS AS UPPER LOW DEVELOPS OVER THE UPPER MIDWEST AND MOVES EAST OVER THE GREAT LAKES REGION. INT ITAL PROBLEM IS CONVECTION DEVELOPING OVER IOWA. THIS ASSOCIATED WITH WEAK SHORT WAVE LIFTING ACROSS EASTERN NEBRASKA AREA. THIS WILL CONTINUE TO LIFT NORTHEAST OVER MUCH OF CWA THIS MORNING. 4KM NMM WRF REFLECTIVITY FORECAST NOT TOO BAD AND FOLLOWED THAT THIS MORNING. WILL MENTION SCT TRW- FOR THE MORNING...AND CHANCE POPS FOR THE AFTERNOON. MILD START TO DAY...SHOULD SEE WARM SECTOR REMAINING OVER THE AREA TODAY THROUGH THURSDAY. FOLLOWED MAV GUIDANCE NUMBERS FOR THE MOST PART...WITH SOME TWEAKING FOR CLOUD COVER/WX. APPEARS NEXT WAVE WILL MOVE ACROSS NEBRASKA/IOWA LATER THIS AFTERNOON AND EVENING. CURRENT WATER VAPOR IMAGERY SHOWING POTENT WAVE/NEGATIVELY TILTED TROUGH NOW GOING THROUGH EJECTION PROCESS... OVER COLORADO/MEW MEXICO REGION. THIS EXPECTED TO INITIATE SQUALL LINE OF THUNDERSTORMS OVER EASTERN NE/WESTERN IOWA LATE AFTERNOON/EARLY EVENING AND LIFT NORTHEAST INTO SOUTHERN MN AS SURFACE LOW OCCLUDES OVER SOUTHEAST SOUTH DAKOTA TONIGHT. HIGH POPS WARRANTED INTO EARLY THURSDAY AS SYSTEM OCCLUDES. STRONG/POSSIBLE SEVERE THUNDERSTORMS COULD WORK INTO SOUTHWEST MN INTO THE EVENING HOURS AS THIS PROCESS OCCURS. HAIL WOULD BE THE PRIMARY THREAT. STRONG MOISTURE TRANSPORT INTO EASTERN PORTIONS OF THE CWA AS INDICATED BY THE NAM/WRF LASTING INTO THURSDAY. WAVES OF SHOWERS AND THUNDERSTORMS EXPECTED...BUT WILL BE MOVING QUICKLY IN FLOW PATTERN...SO DONT ANTIC PATE SIGNIFICANT QPF AS OF YET. AS SYSTEM OCCLUDES COLDER AIR DOES WARP INTO THE WESTERN AREA OF THE CWA THURSDAY EVENING. SOME TIMING ISSUES BETWEEN 00Z GFS AND NAM WITH NAM A BIT FASTER IN BRINGING IN THE COLDER AIR. 925 MB TEMPERATURES DO FAVOR ALL SNOW IN THE FAR WEST AFTER MIDNIGHT THURSDAY NIGHT...AND SPREADING EAST INTO CENTRAL MN BY NOON FRI. THIS TREND DOES LOOK LOGICAL AS STACKED LOW MOVES OVER THE STATE. 03Z SREF SNOW PROBABILITIES DO INCREASE ABOVE 50 PERCENT OVER ALL BUT FAR EASTERN MN DURING THE DAY FRIDAY. AT THE PRESENT TIME SIGNIFICANT SNOW ACCUMULATION IS NOT ANTICIPATED...WITH BEST CHANCE OF ACCUMULATING SNOW/1-2 INCHES IN THE FAR WEST. SOME SLUSHY ACCUMULATIONS POSSIBLE IN THE EAST LATER FRIDAY AFTERNOON OR FRIDAY NIGHT AS COLDER AIR ARRIVES AND CHANGES ANY REMAINING PRECIPITATION TO SNOW. SYSTEM EXITS TO THE EAST SATURDAY WITH SOME LIGHT SNOW/FLURRIES LINGERING IN THE SYSTEMS WAKE. COLDER TEMPERATURES/HIGH PRESSURE DROPS OVER THE REGION THROUGH THE REST OF THE WEEKEND AND EARLY NEXT WEAK. && .AVIATION.../12Z TAF ISSUANCE/ FLYING CONDITIONS WILL DETERIORATE THROUGHOUT THE DAY AS THE HIGHLY ANTICIPATED LOW PRESSURE SYSTEM CRAWLS FROM CENTRAL/EASTERN SD/NE TOWARD WESTERN MN/IA. SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE AT ALL TAF SITES THIS MORNING AND AFTERNOON IN ADVANCE OF THE SYSTEM. VFR CIGS/VSBYS WILL BE IN PLACE AT TAF ISSUANCE TIME...BUT DEGRADE INTO THE MVFR CATEGORY BY THIS AFTERNOON AT KAXN. MVFR CONDITIONS WILL BE LIKELY AT ALL THE TAF SITES BY THIS EVENING...WITH IFR CONDITIONS EXPECTED TO DEVELOP OVERNIGHT INTO THURSDAY...AS THE LOW ARRIVES IN SOUTHWESTERN MN. INSTABILITY PARAMETERS INDICATE A POTENTIAL FOR THUNDER...ESPECIALLY THIS AFTERNOON AND TONIGHT...SO HAVE RETAINED A CB MENTION IN THE TAFS. EAST/SOUTHEAST WINDS WILL PREVAIL TODAY...WITH BREEZY CONDITIONS EXPECTED AT KEAU AND KRNH. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && LS/DWE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 409 AM CST WED NOV 5 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 061200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 409 AM CST WED NOV 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A DEEP AREA OF LOW PRESSURE WILL MOVE INTO SOUTHWEST MINNESOTA LATE TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED OUT AHEAD OF THE LOW...ACROSS MUCH OF SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN TODAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. LATER THIS EVENING...THE LOW WILL MOVE INTO SOUTHWEST MINNESOTA. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER SOUTHWEST MINNESOTA...OR SOUTHWEST OF A LINE FROM BENSON...REDWOOD FALLS AND FAIRMONT...LATE THIS AFTERNOON AND OVERNIGHT. LARGE HAIL IS THE PRIMARY SEVERE WEATHER THREAT FROM THE STORMS...THOUGH GUSTY WINDS COULD ALSO ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN THURSDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. WINDY CONDITIONS ALONG WITH RAIN CHANGING TO SNOW FROM WEST TO EAST ACROSS THE OUTLOOK AREA...WILL BE LIKELY FROM THURSDAY NIGHT INTO FRIDAY...AS THE LOW PRESSURE SYSTEM MOVES THROUGH. ACCUMULATING SNOW...FROM 1 TO 3 INCHES IS POSSIBLE ACROSS WEST CENTRAL MINNESOTA LATE THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS EVENING ACROSS SOUTHWEST MINNESOTA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 508 AM CST WED NOV 5 2008 MNZ076-077-083>085-051215- BLUE EARTH-LE SUEUR-RICE-STEELE-WASECA- 508 AM CST WED NOV 5 2008 ...SIGNIFICANT WEATHER ALERT FOR BLUE EARTH...LE SUEUR...RICE... STEELE AND WASECA COUNTIES UNTIL 615 AM CST... AT 503 AM CST...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MINNESOTA LAKE. THIS STORM WAS MOVING NORTHEAST AT 45 MPH. HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MAPLETON. WALDORF. OTISCO. JANESVILLE. WASECA. WATERVILLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
Dime to nickel size hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, November 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 142016, 142017.